MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145048CP
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on the day of catheter insertion, during dialysis, 15 minutes after the patient's cvc (central venous catheter) connected to the machine bloodline (competitor's brand) following the due procedures described in the protocol of dialysis cvc management, the patient's catheter was not disconnected but it was loosened just enough from the machine line to allow for a small amount of blood.The device was not broken, but the nurse stated that it did not have a secure tightening.There was no blood loss, if not in an insignificant amount, it only contaminated the connection.There was leak from blue (venous) luer adapter but no crack observed.The nurse noted that in performing the line connection maneuver to the cvc, the thread of both lumens (venous and arterial) remains stained with blood, with slight dripping on the gauze sterile that wraps around the ends of the cvc.They leave the connections on sight so that if there should be a blood loss or disconnection, there were ready to intervene.The treatment was proceeded and completed.The caps of the attachment and detachment kit (combi stopper) was utilized.It was also mentioned that the luer attack did not make a full turn prior to use.Flushing was done and the result was no problems noted.The catheter was not repaired.It was also stated that amuchina med 0.05% was used as the cleaning agent on the device and it was compressed for three to four minutes then it was disconnected to clean the part and they put a dry agarza with a plaster on top.They typically utilized sodium hypochlorite 0.05% to clean the adapters.The insertion site was cleaned with sodium hypochlorite 0.05% prior to product placement.No ointment used.They loosen or tighten the device by only hands.Blood transfusion was not required.No intervention/treatment required as a result of the event.There was no patient injury.
 
Event or Problem Description
According to the reporter, on the day of catheter insertion, during dialysis, 15 minutes after the patient's cvc (central venous catheter) connected to the machine with competitor's bloodline following the due procedures described in the protocol of dialysis cvc management, the patient's catheter was not disconnected but it was loosened just enough from the machine line to allow for a small amount of blood.The device was not broken, but the nurse stated that it did not have a secure tightening.There was no blood loss, if not in an insignificant amount, it only contaminated the connection.There was leak from blue (venous) luer adapter but no crack observed.The nurse noted that in performing the line connection maneuver to the cvc, the thread of both lumens (venous and arterial) remains stained with blood, with slight dripping on the gauze sterile that wraps around the ends of the cvc.They leave the connections on sight so that if there should be a blood loss or disconnection, there were ready to intervene.The treatment was proceeded and completed.The caps of the attachment and detachment kit (combi stopper) was utilized.It was also mentioned that the luer connec tion did not make a full turn prior to use.Flushing was done and the result was no problems noted.The catheter was not repaired.It was also stated that amuchina med 0.05% was used as the cleaning agent on the device and it was compressed for three to four minutes then it was disconnected to clean the part and they put a dry gauze with a plaster on top.They typically utilized sodium hypochlorite 0.05% to clean the adapters.The insertion site was cleaned with sodium hypochlorite 0.05% prior to product placement.No ointment used.They loosen or tighten the device by only hands.Blood transfusion was not required.No intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key12243552
Report Number3009211636-2021-00183
Device Sequence Number14547292
Product Code MSD
UDI-Device Identifier10884521158146
UDI-Public10884521158146
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2023
Device Model Number8888145048CP
Device Catalogue Number8888145048CP
Device Lot Number2020400100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown